Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 12, 1997, 7:52 PM CST for Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 1997, 7:52 PM CST (01:52 UTC)
- Expired
- Feb 13, 1997, 12:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 130155 FFWSHV LAC043-059-021-049-069-085-127-130600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 752 PM CST WED FEB 12 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CST FOR THE FOLLOWING AREAS... IN NORTH LOUISIANA ...GRANT PARISH...LA SALLE PARISH IN NORTHEAST LOUISIANA ...CALDWELL PARISH IN NORTHWEST LOUISIANA ...JACKSON PARISH...NATCHITOCHES PARISH...SABINE PARISH ...WINN PARISH AT 750 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS OVER WEST CENTRAL LOUISIANA AND NORTHEAST LOUISIANA FROM LOWER TOLEDO BEND LAKE NORTHEAST ACROSS THE CITIES OF MANY...NATCHITOCHES...WINNFIELD...DRY PRONG ...JENA...JONESBORO...AND CLARKS. THIS REGION HAS HAD RAINFALL AMOUNTS TO NEAR 3 INCHES DURING THE PAST 6 TO 10 HOURS WITH ISOLATED HIGHER AMOUNTS TO NEAR 4 INCHES. ADDITONAL AMOUNTS OF 1/2 TO 1 INCH OVER THE NEXT COUPLE OF HOURS WILL CAUSE FLOODING. MANY LOUISIANA HAD RECEIVED 3.30 INCHES AND JENA HAD RECEIVED 3.45 INCHES. THE RAINFALL WILL BE SLOWLY TAPERING OFF DURING THE NEXT COUPLE OF HOURS FROM WEST TO EAST...HOWEVER WATER RUNOFF IS NOT COMPLETE AND FLOODING CAN OCCUR AS THE WATER DRAINS DOWNSTREAM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 3:00 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Feb 12, 3:00 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CST WED FEB 12 1997 MDLS IN QUITE GOOD AGREEMENT TDA ON THE GENERAL PATTERN FOR THIS FCST PD. STG S/WV IN WEST TEXAS ATTM IS PROGD TO MOVE EAST THEN NORTHEAST... ALMOST EXACTLY BISECTING THE FA. WDSPRD PRECIP ONGOING ATTM AND EXPECT THIS TO CONT THRU THE OVERNIGHT AS NEW DVLPMT IS NOTED ON IR PICTURES IN SE...N AND CENTRAL TX. SOME EXCESSIVE RAFL AMTS ARE LKLY SO FFA IS ALREADY IN PLACE FOR TX AND LA. LTST SPENES INDICATES RAFL RATES NR 1/2 INCH PER HOUR AND WOULD EXPECT THESE RATES TO INCR INTO THE EVENING AS THE S/WV APCHS THE AREA. FARTHER N...PRECIP HAS NOT BEEN AS HEAVY AS THAT AREA IS FARTHER FROM THE STG DYNAMICS AND DEEPER MSTR. THE PROBLEM IN THIS AREA FOR THE OVERNIGHT HOURS WILL BE THE POTENTIAL FOR MIXED PRECIP. LOOKING AT MESO-ETA FCST SOUNDINGS FOR DEQUEEN AR IT APPEARS THAT SHORTLY AFT MIDNIGHT TEMPS SHOULD BCM COOL ENOUGH ALF FOR AT LEAST A MIX WITH SN AND RA AND IT COULD BCM ALL SN. PRECIP SHOULD CONT INTO THU MORN AS VERY ABUNDANT MSTR REMAINS IN THE LOW LVLS. ANY PRECIP REMAINING AT THAT TIME SHOULD BE LIGHT AS THE UPR DYNAMICS WILL BE MOVG E OF THE AREA. CATEGORICAL POPS FOR THE WHOLE AREA IS A NO-BRAINER FOR TNGT. WITH RAIN ENDING FROM THE WEST THU MORN...WILL HAVE STAGGERED POPS WITH ONLY CHC OR SLGT CHC ACS THE W IN THE MORN...INCRG TO GOOD CHC IN THE EAST. FWC TEMPS LOOK ACCEPTABLE...WITH THE EXCEPTION OF PSBLY BEING A COUPlLE DEGREES TOO COOL FOR TNGT. SHV 41/43/35/46 +323 MLU 42/43/39/45 +523 5
In the hours before
Special weather statement, Feb 12, 2:26 PM CST, 5 hours 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-122100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST TUE FEB 12 1997 A STRONG STORM SYSTEM WILL MOVE JUST SOUTH OF THE AREA TODAY SPREADING HEAVY RAINFALL ACROSS THE REGION. WITH VERY COOL AIR IN THE LOW LEVELS OF THE ATMOSPHERE...INSTABILITY WILL BE LIMITED. THEREFORE...WHILE A FEW THUNDERSTORMS ARE POSSI$BLE TODAY THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ACTIVATION OF SEVERE WEATHER SPOTTERS...HAM OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THIS AFTERNOON THROUGH TONIGHT. 5
Special weather statement, Feb 12, 6:51 PM CST, 1 hour 1 minute before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-130245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CST WED FEB 12 1997
...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST
TEXAS AND NORTH LOUISIANA...
A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS
CONTINUED OVER NORTHEAST TEXAS...EXTREME SOUTH ARKANSAS...AND
NORTHERN LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO
THE NORTHEAST AT ABOUT 40 MPH AND WERE DEVELOPING AND SPREADING
OVER THE SAME GENERAL REGION. MUCH OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA HAVE HAD AVERAGE RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER
THE PAST 6 TO 12 HOURS WITH ISOLATED AMOUNTS TO AROUND 4 INCHES.
THIS RAINFALL HAS PRODUCED PONDING OF WATER IN STREETS...LOW LYING
...AND POOR DRAINAGE AREAS AS WELL AS LOW WATER CROSSINGS ON SOME
RURAL AND SECONDARY ROADS. MOTORISTS SHOULD AVOID HIGH WATER AREAS.
THE HEAVIER RAINFALL AT 650 PM CST WAS NOTED BY THE SHREVEPORT
DOPPLLER RADAR ACROSS LOUISIANA IN AN 80 MILE WIDE AREA THAT EXTENDED
GENERALLY SOUTHEAST OF A LINE FROM NEAR FARMERVILLE IN NORTHEAST
LOUISIANA SOUTHWEST TO NEAR COUSHATTA AND CONVERSE IN WESTERN
LOUISIANA. WITH HEAVY RAINFALL OCCURING FLASH FLOODING MAY DEVELOP
FROM LOWER TOLEDO BEND LAKE NEAR MANY AND CONVERSE NORTHEAST
TO NEAR THE RUSTON AND MONROE AREA.
THE HEAVIER RAINFALL OVER NORTHEAST TEXAS WAS NOTED FROM NEAR
TEXARKANA SOUTHWEST TO NEAR MT PLEASANT AND PITTSBURG AND IN
SOUTHWEST ARKANSAS NEAR THE MAGNOLIA AND EL DORADO AREAS.
A FEW SELECTED RAINFALL REPORTS:
IN NORTHEAST TEXAS - HALLSVILLE 1.66 INCHES
CARTHAGE 2.00 INCHES
PITTSBURG 2.50 INCHES
CENTER 2.65 INCHES
TYLER 1.95 INCHES
LUFKIN 2.85 INCHES
IN NORTH LOUISIANA: SHREVEPORT 2.34 INCHES
MONROE 1.40 INCHES
MANY 3.30 INCHES
RED POINT NEAR
HAUGHTON 2.50 INCHES
IN SOUTHWEST ARKANSAS: TEXARKANA 0.80 INCHES
EL DORADO 1.10 INCHES
SIXSpecial weather statement, Feb 12, 7:01 PM CST, 51 minutes before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-130245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CST WED FEB 12 1997
...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST
TEXAS AND NORTH LOUISIANA...
A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS
CONTINUED OVER NORTHEAST TEXAS...EXTREME SOUTH ARKANSAS...AND
NORTHERN LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO
THE NORTHEAST AT ABOUT 40 MPH AND WERE DEVELOPING AND SPREADING
OVER THE SAME GENERAL REGION. MUCH OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA HAVE HAD AVERAGE RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER
THE PAST 6 TO 12 HOURS WITH ISOLATED AMOUNTS TO AROUND 4 INCHES.
THIS RAINFALL HAS PRODUCED PONDING OF WATER IN STREETS...LOW LYING
...AND POOR DRAINAGE AREAS AS WELL AS LOW WATER CROSSINGS ON SOME
RURAL AND SECONDARY ROADS. MOTORISTS SHOULD AVOID HIGH WATER AREAS.
THE HEAVIER RAINFALL AT 650 PM CST WAS NOTED BY THE SHREVEPORT
DOPPLLER RADAR ACROSS LOUISIANA IN AN 80 MILE WIDE AREA THAT EXTENDED
GENERALLY SOUTHEAST OF A LINE FROM NEAR FARMERVILLE IN NORTHEAST
LOUISIANA SOUTHWEST TO NEAR COUSHATTA AND CONVERSE IN WESTERN
LOUISIANA. WITH HEAVY RAINFALL OCCURING FLASH FLOODING MAY DEVELOP
FROM LOWER TOLEDO BEND LAKE NEAR MANY AND CONVERSE NORTHEAST
TO NEAR THE RUSTON AND MONROE AREA.
THE HEAVIER RAINFALL OVER NORTHEAST TEXAS WAS NOTED FROM NEAR
TEXARKANA SOUTHWEST TO NEAR MT PLEASANT AND PITTSBURG AND IN
SOUTHWEST ARKANSAS NEAR THE MAGNOLIA AND EL DORADO AREAS.
A FEW SELECTED RAINFALL REPORTS:
IN NORTHEAST TEXAS - HALLSVILLE 1.66 INCHES
CARTHAGE 2.00 INCHES
PITTSBURG 2.50 INCHES
CENTER 2.65 INCHES
TYLER 1.95 INCHES
LUFKIN 2.85 INCHES
IN NORTH LOUISIANA: SHREVEPORT 2.34 INCHES
MONROE 1.40 INCHES
MANY 3.30 INCHES
RED POINT NEAR
HAUGHTON 2.50 INCHES
IN SOUTHWEST ARKANSAS: TEXARKANA 0.80 INCHES
EL DORADO 1.10 INCHES
SIXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 7:52 PM CST | Flash Flood Warning | SHV | Caldwell, Jackson, Winn | 4 hr |
| Feb 12, 7:52 PM CST | Flash Flood Warning | SHV | Grant, LaSalle, Natchitoches | 4 hr |
| Feb 12, 11:04 PM CST | Flash Flood Warning | SHV | Caddo, De Soto | 4 hr |
| Feb 12, 11:04 PM CST | Flash Flood Warning | SHV | Bossier | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.